Hi there, I just want to find out, how would you know if you have a hormone imbalance or insulin resistance? I have been struggling with my weight for 3 years now, I was on the pill and went off this year, my weight has increased by 16kg in the 3 years that I was on birth control, I urinate every 30 to 60 minutes, I have a puffy and round face, I have tried dieting, weight loss tablets, exercise but the weight won't budge. I also get headaches almost every day and I'm tired all the time. And I get hot flushes. I am 22 years old. Thank you
hello welcome to icliniq! hope you're doing fine! Well, insulin resistance commonly occurs in obese patient resulting in a unified diagnosis of Metabolic syndrome . Subnormal glucose response to an endogenously or exogenously administered insulin defines insulin resistance. In your case, polycystic ovarian disease and Cushing 's disease needs to be ruled out. Birth control pills are associated with 3% risk of weight gain. Consult gynaecologist for an alternative method of contraception e.g by using condoms. Also to do an ultrasound to look for polysyctic disease. Get your TSH and serum FT4 levels, 9 am. serum cortisol levels and fasting blood glucose levels done . They will provide an insight into what's really happening with you. I Hope that answers your queries! Best wishes.
Was this answer helpful?|
Query: Hi doctor, I am 23 years old. I am really worried and fed up with my fat thighs and hips. As I am suffering from polycystic ovarian syndrome and I used to miss my menses. Now, my menstruation is regular. But, whenever I skip physical exercise I am sure that I will miss my menses. I think these all... Read Full »
Query: Hi doctor, My problem is that I am having man boobs and love handles. They just will not go away. I workout and reduced a lot of fat, but the fat in this area is stubborn. I want to know whether there is any hormonal imbalance in my body like high content of estrogen. What tests should I undergo to ... Read Full »
Query: Hello doctor, I have done my TSH test recently and the result is 6.0 but my doctor did not suggest any medication. What should I do now? I am having many problems like weakness, gaining weight, dizziness, trembling, back pain, and waist pain. My skin is getting pale and dry day by day. I remain f... Read Full »
Ask your health query to a doctor online?Ask a General Practitioner Now